Undetectable, good C4T count, Dr. wants to change regiment.
Apr 30, 2001
Undetectable since 11/99 with CD4 count of 600+. My Dr. wants to change regiment due to continual high liver count. I have been on Fortovas, Nevirapine, and Zerit since 8/98. The Dr. wants me to stop Nevirapine and Fortovas but continue Zerit and start Videx EC, and Kaletra. I was on AZT and Videx in 12/95 stopped that in 4/97 and started Epivir, Zerit, and Nelfinavir, until 8/98 when I stopped Epivir and Nelfinavir and started my present regiment. I have adjusted well to drugs and I am comfortable on my present regiment. Question is what would be the problems with the new regiment and concerned about side effects. Thank you for your input.
Response from Dr. Pavia
Well, this is a question of the devil you know and the devil you don't know. The side effects of videx EC are generally mild with possible GI upset. The more serious risk is of pancreatitis or neuropathy. The risk is very low, unless you have other risk factors, but it is a serious illness.
With Kaletra, the common side effects are GI intolerance, most often loose stools or diarrhea. It may or may not have a greater impact on you cholesterol that the fortavase. Pancreatitis has also been associated with Kaletra, although it is unclear if it was really the Kaletra.
Virtually all HIV meds can increase liver function tests, especially in patients who also have hepatitis B or C. Generally, in the absence of hepatitis C, it is often safe to simply watch mild abnormalities, and make sure they don't get worse, rather than shifting.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take A Person To Die Of Hiv?
- Can Hiv Cause Your Liver Enzymes To Be Elevated?
- Can Hiv Symptoms Show In Less Than A Week?
- How Often After Infected Does An Hiv Test Show You Been Infected?
- How Many Months Does It Take For Hiv To Show?
- I Think I Had Sex Last Night With Someone With Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.